Alert archive / Alabama / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 97, NWS Birmingham, AL

June 7, 2019Dallas County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 7, 2019, 11:51 AM CDT for Dallas County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2019, 11:51 AM CDT (16:51 UTC)
Expired
Jun 7, 2019, 12:15 PM CDT
In force
24 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Dallas County, AL

The radar

The Birmingham radar (KBMX), 94 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WUUS54 KBMX 071651
SVRBMX
ALC047-071715-
/O.NEW.KBMX.SV.W.0097.190607T1651Z-190607T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1151 AM CDT Fri Jun 7 2019

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Eastern Dallas County in south central Alabama...

* Until 1215 PM CDT.

* At 1150 AM CDT, severe thunderstorms were located along a line
  extending from near Potter Station to near Selmont-West Selmont to
  near Belknap to 11 miles southeast of Dannelly Reservoir, moving
  east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Selma, Valley Grande, Selmont-West Selmont, Belknap, Gardner
  Island, Tyler, Memorial Stadium, Burnsville, Tilden, Carlowville,
  Summerfield, Minter, Craig Field Aiport, Selma Drag Strip, Edmund
  Pettus Bridge, Selma University, Barrett Creek and Valley Creek
  Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3220 8702 3238 8703 3249 8715 3249 8711
      3257 8708 3259 8690 3248 8689 3244 8687
      3243 8683 3241 8685 3236 8681 3234 8681
      3233 8685 3231 8685 3230 8683 3227 8686
      3223 8681 3222 8691 3205 8691 3205 8716
TIME...MOT...LOC 1650Z 270DEG 38KT 3251 8709 3238 8695 3221 8694 3205
8708

HAIL...<.75IN
WIND...60MPH
 
$$

JD/02
2 follow-up statements
994 
WWUS54 KBMX 071657
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1157 AM CDT Fri Jun 7 2019

ALC047-071715-
/O.CON.KBMX.SV.W.0097.000000T0000Z-190607T1715Z/
Dallas AL-
1157 AM CDT Fri Jun 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN DALLAS COUNTY...

At 1156 AM CDT, severe thunderstorms were located along a line
extending from near Valley Grande to near Selmont-West Selmont to
near Belknap to 11 miles south of Dallas Lake, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Selma, Valley Grande, Selmont-West Selmont, Belknap, Gardner Island,
Tyler, Memorial Stadium, Burnsville, Tilden, Carlowville,
Summerfield, Minter, Craig Field Aiport, Selma Drag Strip, Edmund
Pettus Bridge, Selma University, Barrett Creek and Valley Creek
Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3220 8702 3238 8703 3249 8715 3249 8711
      3257 8708 3259 8690 3248 8689 3244 8687
      3243 8683 3241 8685 3236 8681 3234 8681
      3233 8685 3231 8685 3230 8683 3227 8686
      3223 8681 3222 8691 3205 8691 3205 8716
TIME...MOT...LOC 1656Z 265DEG 29KT 3252 8707 3239 8693 3222 8692 3206
8706

HAIL...<.75IN
WIND...60MPH
 
$$

JD/02
565 
WWUS54 KBMX 071709
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1209 PM CDT Fri Jun 7 2019

ALC047-071718-
/O.EXP.KBMX.SV.W.0097.000000T0000Z-190607T1715Z/
Dallas AL-
1209 PM CDT Fri Jun 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DALLAS COUNTY WILL
EXPIRE AT 1215 PM CDT...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning will be allowed to expire.

LAT...LON 3220 8702 3238 8703 3249 8715 3249 8711
      3257 8708 3259 8690 3248 8689 3244 8687
      3243 8683 3241 8685 3236 8681 3234 8681
      3233 8685 3231 8685 3230 8683 3227 8686
      3223 8681 3222 8691 3205 8691 3205 8716
TIME...MOT...LOC 1708Z 270DEG 38KT 3252 8695 3239 8681 3222 8680 3206
8694

$$

JD/02

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:16 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 7, 7:16 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
716 AM CDT Fri Jun 7 2019

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
Today and Tonight.

The rain showers and scattered thunderstorms east of I65 will
continue to progress north and east this AM. A vertically stacked
low and an increase in moisture will allow for another round of
showers and thunderstorms across Central Alabama today. A few
showers and storms in western Mississippi have already begun to
form along the warm front associated with the low. Similar to
yesterday, convective activity will be scattered in nature. There
were a few stronger storms (aka spinny showers) that moved through
the area yesterday afternoon. Overall, the severe threat is low
but not zero. If there are breaks in the clouds this afternoon,
increasing temperatures could increase surface instability. This
along with dynamic forcing from the approaching low could spark
some stronger convection. Satellite PWAT values indicate the 2"
axis still resides over much of Central Alabama with another
1-1.25" expected to move in later today. So far, much of the rain
that has fallen has been soaked up by the dry ground. However, as
the ground becomes more saturated and rain chances continue
through the weekend, localized flooding potential (particularly
in low-lying/poor drainage areas) will need to be monitored.

07

.LONG TERM...
/Issued at 401 AM CT/

By Saturday, models are in fair agreement that our upper low will
be centered near Tennessee as a closed low along with an
associated surface low near Northern Mississippi. We will
continue with a very moist atmosphere over Alabama and successive
waves of convection. As we move into Sunday, the upper low is
expected to become an open trough from the main Canadian low. At
the surface, the low should progress northeast some dragging a
frontal boundary with it. However, by Monday, as our main upper
system progresses east, this will aide in pushing a second surface
frontal system out of the Plain States into the Mississippi River
Valley, nudging the first frontal system some to the southeast
into Central Alabama. We will stay in our wet pattern thus through
the weekend and into Monday.

Past Monday, as we move into Tuesday toward the middle of next
week, our upper trough will weaken across the Southeast U.S. as
the main energy gets absorbed into the main eastward progressing
upper low with more of a progressive northwest flow into Alabama.
This should aide bringing the second surface boundary through the
area allowing for less overall moisture, lower rain chances, and
some slightly cooler readings to the area for the end of our
forecast by mid week.

08

&&

.AVIATION...
12Z TAF Discussion.

A wet pattern remains across Central Alabama through the forecast
period with waves of convection expected. Currently we have MVFR
areas of stratus across the area. Cigs heights should lift some as
the morning progresses. I have timed convection initially with
radar and latest hires guidance. An isolated strong storm cannot
be ruled out this afternoon and evening.

08

&&

.FIRE WEATHER...

An extended period of wet weather will continue through the
weekend, with elevated rain chances each period. This, combined
with high relative humidity values should limit any fire weather
concerns across the area. Low clouds and fog are possible each
morning over the next few days as grounds become saturated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     83  68  82  67  83 /  70  70  90  70  80
Anniston    83  69  83  69  82 /  70  70  90  70  80
Birmingham  84  70  84  69  84 /  70  70  90  60  80
Tuscaloosa  85  71  85  71  86 /  70  60  80  50  70
Calera      83  69  84  68  84 /  70  70  80  60  80
Auburn      83  69  82  70  82 /  70  70  80  70  80
Montgomery  86  71  86  70  86 /  70  70  80  60  80
Troy        86  71  85  69  83 /  70  70  80  70  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&

07/08
Hazardous weather outlook, Jun 7, 4:46 AM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
446 AM CDT Fri Jun 7 2019

ALZ011>015-017>050-081300-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
446 AM CDT Fri Jun 7 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a marginal threat for severe weather across Central Alabama
this afternoon and evening from around noon through 10 PM. A brief
tornado or damaging wind gust cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not expected
at this time.

08

In the hours before

Special weather statement, Jun 7, 9:24 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Birmingham AL
924 AM CDT Fri Jun 7 2019

ALZ030-071515-
Sumter AL-
924 AM CDT Fri Jun 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 1015 AM
CDT...

At 919 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prismatic to near Middleton to near De
Soto. Movement was east at 35 mph.  This line is expected to cross
the Alabama state line and enter extreme southwestern Sumter County
with by 9:45 AM CDT.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Livingston, York, Cuba, Gainesville, Epes, Emelle, Boyd, The
University Of West Alabama, Bluffport, Coatopa, Dug Hill, Kinterbish,
Old Mallard Airport, Sumterville, Lilita, Bellamy, I 20 Welcome
Center At Cuba, Ward, Whitfield and Payneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3272 8837 3282 8813 3274 8810 3272 8808
      3269 8812 3268 8809 3269 8806 3266 8805
      3264 8806 3264 8808 3262 8808 3259 8806
      3260 8802 3247 8796 3243 8804 3238 8804
      3235 8797 3233 8795 3231 8796 3231 8842
TIME...MOT...LOC 1419Z 249DEG 30KT 3256 8876 3221 8861 3200 8867

JD/02
Special weather statement, Jun 7, 9:58 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
958 AM CDT Fri Jun 7 2019

ALZ039-071600-
Marengo-
958 AM CDT Fri Jun 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARENGO COUNTY...

At 957 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kinterbish to near Lisman to near
Toxey to near Gilbertown. Movement was east at 40 mph.  These storms
are expected to move in to Marengo County by 10:15 AM CDT.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Linden, Jefferson, Thomaston, Sweet Water, Myrtlewood, Dayton,
Putnam, Freddie Jones Field, Pin Hook, Nanafalia, Consul, Magnolia,
Wayne, Surginer, Miller, Chickasaw State Park, Dixons Mill, Vineland,
Half Acre and Carleys.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3206 8812 3208 8804 3214 8804 3217 8801
      3228 8802 3231 8796 3228 8794 3229 8793
      3242 8804 3241 8752 3231 8752 3231 8747
      3227 8747 3225 8752 3213 8752 3213 8762
      3200 8763 3199 8799 3200 8811
TIME...MOT...LOC 1457Z 268DEG 36KT 3239 8825 3216 8820 3197 8825 3182
8835

JD/02
Special weather statement, Jun 7, 11:22 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1122 AM CDT Fri Jun 7 2019

ALZ040-071715-
Dallas-
1122 AM CDT Fri Jun 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DALLAS COUNTY...

At 1122 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Vaiden to Bogue Chitto to near
Dannelly Reservoir to 7 miles northwest of Camden. Movement was east
at 40 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Selma, Valley Grande, Selmont-West Selmont, Orrville, Bogue Chitto,
Gardner Island, Tyler, Old Cahaba Park, Dannelly Reservoir, Dallas
County Horse Arena, Belknap, Paul M Grist State Park, Dallas Lake,
Memorial Stadium, Marion Junction, Burnsville, Potter Station,
Carlowville, Hazen and Minter.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3208 8719 3216 8730 3240 8742 3248 8742
      3249 8711 3257 8708 3260 8704 3273 8702
      3266 8702 3265 8691 3254 8691 3243 8683
      3236 8681 3233 8685 3230 8683 3227 8686
      3223 8681 3222 8691 3205 8691 3205 8718
TIME...MOT...LOC 1622Z 272DEG 36KT 3250 8742 3237 8732 3221 8727 3208
8737

JD/02

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:35 PM CDTSpecial Weather StatementBMXSumter25 min
Jun 6, 8:02 PM CDTSpecial Weather StatementBMXSumter43 min
Jun 6, 8:47 PM CDTSpecial Weather StatementBMXGreene, Sumter43 min
Jun 6, 9:52 PM CDTSpecial Weather StatementBMXPickens53 min
Jun 6, 10:17 PM CDTAreal Flood AdvisoryBMXPickens3 hr
Jun 6, 10:59 PM CDTFlash Flood WarningBMXPickens3 hr
Jun 6, 11:18 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby3 hr
Jun 6, 11:51 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Pickens3 hr
Jun 7, 9:24 AM CDTSpecial Weather StatementBMXSumter51 min
Jun 7, 9:58 AM CDTSpecial Weather StatementBMXMarengo62 min
Jun 7, 10:17 AM CDTSevere Thunderstorm WarningBMXMarengo43 min
Jun 7, 11:22 AM CDTSpecial Weather StatementBMXDallas53 min
Jun 7, 11:55 AM CDTSpecial Weather StatementBMXAutauga, Lowndes50 min
Jun 7, 12:17 PM CDTSpecial Weather StatementBMXChilton43 min
Jun 7, 12:30 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery45 min
Jun 7, 12:38 PM CDTSpecial Weather StatementBMXShelby37 min
Jun 7, 12:44 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore61 min
Jun 7, 1:03 PM CDTSpecial Weather StatementBMXBullock, Macon57 min
Jun 7, 1:14 PM CDTSpecial Weather StatementBMXTalladega61 min
Jun 7, 1:22 PM CDTSpecial Weather StatementBMXTallapoosa38 min
Jun 7, 1:31 PM CDTSpecial Weather StatementBMXLee, Russell59 min
Jun 7, 1:51 PM CDTSevere Thunderstorm WarningBMXLee, Russell54 min
Jun 7, 2:03 PM CDTSpecial Weather StatementBMXBarbour27 min
Jun 7, 2:14 PM CDTSpecial Weather StatementBMXCalhoun, Cleburne, Randolph61 min
Jun 7, 4:26 PM CDTSpecial Weather StatementBMXSumter49 min
Jun 7, 4:33 PM CDTSpecial Weather StatementBMXLamar57 min
Jun 7, 5:10 PM CDTSpecial Weather StatementBMXGreene50 min
Jun 7, 5:25 PM CDTSevere Thunderstorm WarningBMXLamar, Pickens35 min
Jun 7, 5:29 PM CDTSpecial Weather StatementBMXMarengo61 min
Jun 7, 6:03 PM CDTSpecial Weather StatementBMXPickens27 min
Jun 7, 6:05 PM CDTSpecial Weather StatementBMXPerry25 min
Jun 7, 6:27 PM CDTSpecial Weather StatementBMXPickens33 min
Jun 7, 6:32 PM CDTSpecial Weather StatementBMXHale, Perry43 min
Jun 7, 6:47 PM CDTSevere Thunderstorm WarningBMXBibb32 min
Jun 7, 6:50 PM CDTSpecial Weather StatementBMXTuscaloosa40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.